Antidepressant questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

stayingafloat
Regular Member


Date Joined Jul 2007
Total Posts : 87
   Posted 9/14/2007 10:32 PM (GMT -7)   
Hello,
 
I have been taking zoloft for a few months now and it seemed to be helping for a while.  I had surgery on August 20th and I feel like I am depressed all over again, almost like I'm not taking them at all.  Is this normal?  I hate switching to different meds, because they take so long to actually work.  I'm not sure if it is just because of the surgical pain why I feel depressed or if it is just getting worse or something.  I appreciate your input, thank you.
 
 
~Afloat~
 
 
Chronic pain/Back Injury T4-T7
2-Radiofrequency Neurolysis Surgeries
(easy explaination:nerve deadening surgeries)
Depression as a result of the chronic pain
Fibromyalgia
 
"The secret of health for both mind and body is not to mourn for the past, nor to worry about the future, but to live the present moment wisely and earnestly."
 
Buddah


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/15/2007 3:11 AM (GMT -7)   

Hi stayingafloat, The biggest thing that stood out in your post here is that you have only been taking Zoloft for a few months.  So, I would question what dosage your on?  The reason is that most times if people have their PCP prescribe their antidepressants they start off on a low dose and end up usually taking 150mg per day, which is fine for a lot of people but, for those of us who have Major Depression or go through a major stressor in life such as a health problem then the dosage certianly would need to be adjusted.  To help get us over that hump.

Dont worry so much that it isnt working.  I would just speak to your prescribing physician and let them know how your feeling and ask if a boost in dosage is availiable for you. The maximum dosage of Zoloft recomended by the FDA is 300 mg per day and of course your physician can prescribe above this if they feel it is medically necessary but very rarely will you see Zoloft prescribed in this high amount.  So if the higher dosages arent working then usually the doc's will switch meds at that point.

But since you felt the Zoloft was helping until your surgery I would ask for a increase in dose and see if that helps first before you consider changing meds.  I hope this helps and let us know how your doing dear... :-)


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Doug Eby
Regular Member


Date Joined Sep 2007
Total Posts : 35
   Posted 9/15/2007 5:32 AM (GMT -7)   

Hi stayingafloat

I agree with els.  Recovering from surgery is a major stressor on the mind and body.  The energy you would normaly use to help you cope with your depression, just isn't there.  Your body is using all it's energy to recover from surgery.

Speaking to your doctor, as els has suggested, about a dosage change is what you should do.

Doug

 


We learn by asking
No question is dumb... some answers however, are.
 


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 9/17/2007 3:02 AM (GMT -7)   
Hi there,
 
Again, I agree with Els and Doug. Surgery can take a lot out of you and it can take you longer to get back on your feet than you realise. As doug has already said, the energy you used to have just isnt there and that can cause a 'relapse' in the depression. If you still feel like this in another month or so (Lets say the end of October) I would see your doctor. It may be that your dosage just needs adjusting.
 
Best Wishes
 
Darren
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


stayingafloat
Regular Member


Date Joined Jul 2007
Total Posts : 87
   Posted 9/17/2007 9:37 AM (GMT -7)   

Hi to all,

 

Thank you for all of your advice, I just feel blah with no energy and added stress due to the recovery.  This is the longest time in my life I have been on anti-depressants since the injury, I guess it has been over a year, but I don't want to switch again that's for sure.  I will call my Dr. and see what they recommend.  Thanks again for the advice, I hope you are all having a great day.


~Afloat~
 
 
Chronic pain/Back Injury T4-T7
2-Radiofrequency Neurolysis Surgeries
(easy explaination:nerve deadening surgeries)
Depression as a result of the chronic pain
Fibromyalgia
 
"The secret of health for both mind and body is not to mourn for the past, nor to worry about the future, but to live the present moment wisely and earnestly."
 
Buddah


Doug Eby
Regular Member


Date Joined Sep 2007
Total Posts : 35
   Posted 9/17/2007 9:45 AM (GMT -7)   

Glad we could help ~afloat~

Always here if you need an ear to bend

Doug

 



We learn by asking
No question is dumb... some answers however, are.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:26 PM (GMT -7)
There are a total of 2,732,717 posts in 301,047 threads.
View Active Threads


Who's Online
This forum has 151202 registered members. Please welcome our newest member, Ed Ski.
338 Guest(s), 5 Registered Member(s) are currently online.  Details
div@, Michael_T, astroman, gilly2, cherylveda


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer